Journal Article

Validating mathematical models of plant-disease progress in space and time

GARETH HUGHES, NEIL McROBERTS, LAURENCE V. MADDEN and SCOT C. NELSON

in Mathematical Medicine and Biology: A Journal of the IMA

Published on behalf of Institute of Mathematics and its Applications

Volume 14, issue 2, pages 85-112
Published in print June 1997 | ISSN: 1477-8599
Published online June 1997 | e-ISSN: 1477-8602 | DOI: http://dx.doi.org/10.1093/imammb/14.2.85
Validating mathematical models of plant-disease progress in space and time

More Like This

Show all results sharing these subjects:

  • Applied Mathematics
  • Biomathematics and Statistics

GO

Show Summary Details

Preview

Experimental studies of the dispersal of plant pathogens, and of the resulting patterns of disease, have long been an important component of botanical epidemiology. Many statistical methods have been developed for the description of the observed patterns of disease. More recently, the spatial aspects of plant disease have been incorporated into mathematical models of epidemics. Model validation usually takes the form of a comparison between the model output and real data; but often the comparison is only an informal one. The use of experimental data to develop empirical generalizations of the characteristics of patterns of plant disease provides an opportunity for a more stringent validation of models of the spatial dynamics of plant-disease epidemics

Keywords: botanical epidemiology; experimentation; data analysis; statistical methods; strategic models; validation

Journal Article.  0 words. 

Subjects: Applied Mathematics ; Biomathematics and Statistics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.